Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 76, NWS Austin/San Antonio, TX

May 1, 2025Edwards County, Real County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 1, 2025, 4:42 PM CDT for Edwards County, Real County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2025, 4:42 PM CDT (21:42 UTC)
Expired
May 1, 2025, 5:45 PM CDT
In force
63 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
60.0 mph

Counties Edwards County, TX, Real County, TX

The radar

The Laughlin AFB radar (KDFX), 67 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 4:42 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2609 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

765 
WUUS54 KEWX 012142
SVREWX
TXC137-385-012245-
/O.NEW.KEWX.SV.W.0076.250501T2142Z-250501T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
442 PM CDT Thu May 1 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Central Edwards County in south central Texas...
  West central Real County in south central Texas...

* Until 545 PM CDT.

* At 441 PM CDT, a severe thunderstorm was located 14 miles southwest
  of Rocksprings, moving east at 15 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Rocksprings, Vance, and Devil's Sinkhole State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2969 10030 2981 10049 3008 10055 3023 10008
      2977 9996
TIME...MOT...LOC 2141Z 259DEG 12KT 2987 10038 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CJM/Heller

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:04 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 1, 3:04 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
304 PM CDT Thu May 1 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight through Friday night)
Issued at 156 PM CDT Thu May 1 2025

Key Messages:

- Severe Thunderstorm Watch for northern Hill Country and northern
  I-35 Corridor until 9 PM. Large hail and damaging wind gusts most
  likely threats.

- Level 1 to 2 of 5 risk of severe thunderstorms Friday afternoon
  into Friday evening for all of South Central Texas.

- Any storm that forms over South Central Texas late today or
  tonight will provide a marginal (level 1 of 4) risk of excessive
  rainfall.

- There is a level 2 of 4 risk for excessive rainfall across nearly
  all areas of South Central Texas Friday afternoon and evening.

Convection is beginning in the vicinity of an old outflow boundary
near our northeastern counties. Current conditions are high CAPE with
moderate vertical wind shear. We have issued a Severe Thunderstorm
Watch for this area until 9 PM. Steep mid-level lapse rates suggest
large hail as the most likely threat with damaging winds gusts also
likely. Storms will move from west to east.

Storms are also beginning to form out west in the vicinity of the
dryline. The airmass there is also unstable with only moderate wind
shear. Conditions are favorable for strong to severe thunderstorms
this evening. There is a level 2 of 5 risk for severe thunderstorms
across most of our CWA tonight. Convection should wane with the loss
of heating by late evening. The overnight period should be quiet.

A cold front will drop down through central Texas during the day
Friday. This bring a better chance for widespread convection. The
airmass will remain unstable and the severe risk will be level 2 of 5
again. In addition the PW will be high enough that locally heavy rain
will be possible and WPC has a level 2 of 4 risk for excessive
rainfall and flash flooding.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 156 PM CDT Thu May 1 2025

Key Messages:

- Drying out and a beautiful weekend for most areas on tap

- Wet and stormy pattern continues through Thursday

Starting the forecast period we should have most of the heavy rain
and possible strong storms pushing out of most of our southern areas
as the front pushes southward. In its wake we should see skies start
to clear out with humidity levels dropping and highs in the upper
70s leading to a nice Saturday with light northeast winds. An even
better day is expected on Sunday under partly to mostly sunny skies
with highs in the upper 70s to low 80s.

Things quickly change as we resume southerly flow which brings the
return of more humid conditions though high temperatures shouldn't
be as warm as this past week with most areas staying in the low 80s.
Additionally, chances for rain and thunderstorms begin to increase
Monday into Tuesday as several upper level short waves move from
northeast Mexico into the local area. The wet pattern continues
throughout the week as an upper level low pressure system over New
Mexico tries to push east into central TX. Surface wise we will have
a frontal boundary that pushes into our area Wednesday into Thursday
bringing several rounds of scattered showers and thunderstorms. Like
this past week the dryline is expected to stay just west of Del Rio
thus leaving our area on the warm and humid side of things thus
giving our area repeated chances for rounds and rounds of storms. At
this point it is too early to tell if we could have strong to severe
storms with each round so check back for future forecasts as things
become further refined. Temperatures look to remain in the upper 70s
and low 80s Monday to the mid 80s for Tuesday and Wednesday before
cooling back down to the low 80s for Thursday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1252 PM CDT Thu May 1 2025

Ceilings have risen to MVFR level at all of the terminals and will
stay that way through the afternoon and evening. We expect winds to
start gusting up to 25 kts within the next hour or two. There will be
low chances for showers and thunderstorms through this period. This
afternoon the best chances will be at DRT. Then the better chances
will shift to San Antonio and Austin late evening and overnight. MVFR
ceilings will develop again late this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              69  87  63  80 /  30  80  70  10
Austin Bergstrom Intl Airport  67  87  62  78 /  30  80  70  10
New Braunfels Muni Airport     69  90  64  81 /  20  70  70  10
Burnet Muni Airport            67  83  61  78 /  30  80  60  10
Del Rio Intl Airport           69  90  67  82 /  30  40  60  30
Georgetown Muni Airport        67  84  61  77 /  30  80  70  10
Hondo Muni Airport             67  87  64  80 /  30  60  70  20
San Marcos Muni Airport        68  87  63  79 /  20  80  70  10
La Grange - Fayette Regional   70  88  64  79 /  20  80  80  10
San Antonio Intl Airport       70  88  65  79 /  20  70  70  20
Stinson Muni Airport           71  90  66  80 /  20  70  70  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...05
Long-Term...CJM
Aviation...05

In the hours before

Special weather statement, May 1, 3:32 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
332 PM CDT Thu May 1 2025

TXZ184-012115-
Edwards TX-
332 PM CDT Thu May 1 2025

...A strong thunderstorm will impact portions of southwestern Edwards
County through 415 PM CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Carta Valley, or 17 miles southeast of Loma Alta,
moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern
Edwards County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2969 10045 2975 10064 3005 10063 2998 10028
TIME...MOT...LOC 2031Z 192DEG 14KT 2976 10056

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CJM/Brady
Local storm report, May 1, 4:33 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
433 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     Tornado          10 NNW Briggs           31.03N 98.00W
05/01/2025                   Burnet             TX   Storm Chaser

            Multiple chasers confirm tornado on ground.

&&

JR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:09 PM CDTAreal Flood AdvisoryEWXAtascosa2 hr
Apr 30, 7:15 PM CDTSpecial Weather StatementEWXComal45 min
Apr 30, 7:25 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXAtascosa, Karnes35 min
Apr 30, 7:37 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXAtascosa, Karnes23 min
Apr 30, 7:44 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson61 min
Apr 30, 8:37 PM CDTSevere Thunderstorm WarningEWXWilliamson53 min
Apr 30, 9:20 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Apr 30, 9:20 PM CDTSevere Thunderstorm WarningEWXWilliamson40 min
Apr 30, 9:56 PM CDTSevere Thunderstorm WarningEWXWilliamson14 min
Apr 30, 10:07 PM CDTSpecial Weather StatementEWXWilliamson38 min
Apr 30, 10:22 PM CDTSevere Thunderstorm WarningEWXLee, Travis, Williamson53 min
Apr 30, 10:42 PM CDTSpecial Weather StatementEWXWilliamson48 min
Apr 30, 11:01 PM CDTSevere Thunderstorm WarningEWXLee, Williamson23 min
Apr 30, 11:21 PM CDTSpecial Weather StatementEWXLee39 min
May 1, 3:32 PM CDTSpecial Weather StatementEWXEdwards43 min
May 1, 3:42 PM CDTSevere Thunderstorm WarningEWXEdwards63 min
May 1, 3:44 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano22 min
May 1, 4:03 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano57 min
May 1, 4:13 PM CDTTornado WarningEWXBurnet32 min
May 1, 4:29 PM CDTTornado Warning Tornado observedEWXBurnet, Williamson31 min
May 1, 4:49 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXVal Verde56 min
May 1, 4:57 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson48 min
May 1, 5:00 PM CDTSevere Thunderstorm WarningEWXBurnet45 min
May 1, 5:05 PM CDTTornado WarningEWXBurnet, Williamson40 min
May 1, 5:08 PM CDTAreal Flood AdvisoryEWXEdwards3 hr
May 1, 5:19 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real26 min
May 1, 5:27 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXVal Verde48 min
May 1, 5:38 PM CDTTornado WarningEWXBurnet, Williamson14 min
May 1, 5:40 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Uvalde65 min
May 1, 5:41 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano64 min
May 1, 5:45 PM CDTAreal Flood AdvisoryEWXEdwards3 hr
May 1, 5:47 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 1, 5:49 PM CDTAreal Flood AdvisoryEWXBurnet, Llano3 hr
May 1, 5:52 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson53 min
May 1, 6:16 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Gillespie, Kerr, Llano41 days
May 1, 6:25 PM CDTSevere Thunderstorm Warning Destructive damage threatEWXKinney, Uvalde35 min
May 1, 6:32 PM CDTSevere Thunderstorm WarningEWXWilliamson58 min
May 1, 6:35 PM CDTSevere Thunderstorm WarningEWXBurnet20 min
May 1, 6:43 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet, Llano62 min
May 1, 6:49 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson3 hr
May 1, 6:57 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXKinney, Uvalde63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.